Lightning, Harris
- When
- August 28, 2:20 PM CST
- Where
- Harris County, 1.16 mi W of Bunker Hill
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 29.730, -95.549
A lightning strike charred the attic of an apartment building.
Area thunderstorms produced lightning that struck an apartment complex.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Area thunderstorms produced lightning that struck an apartment complex.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 28, 11:11 AM CST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 1211 PM CDT Tue Aug 28 2018 .AVIATION... VFR conditions should persist for most of the period with the exception being under convection. Ongoing TAFs have a pretty good handle on trends and will not be making very many changes to the 18z set. Starting to see some redevelopment of sct shra/tstms across the southern half of southeast Texas. With continued heating, anticipate this trend to continue and persist into late afternoon hours. Convection will diminish this evening with the loss of heating. Should see some precip develop near and off the coast prior to sunrise...spreading inland during the day Wed. 47 && .PREV DISCUSSION... /ISSUED 1015 AM CDT Tue Aug 28 2018/ NEAR TERM [Through Today]... Water vapor imagery shows a weak upper level trough axis over the NW Gulf with the upper ridge centered over VA/NC to the east. Heights at 500mb are a touch lower at CRP and LCH this morning so overall environment is favorable for convection. LCH has 2.2 inches of precipitable water and CRP with 1.9 inches. GOES 16 imagery shows this higher moisture covering much of the TX and LA Gulf coasts as well out into the central Gulf. Scattered showers and thunderstorms will be possible again closer to the coast than inland so there will be a gradient in rain chances. General trend for the forecast is to be similar to yesterday's evolution with the scattered showers and storms ending 21z to 00Z this evening. Main forecast update was to the near term to keep up with ongoing trends. Hi res model guidance looks pretty consistent with ongoing weather so overall little change in the forecast. Overpeck && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 97 76 97 75 97 / 20 10 40 10 20 Houston (IAH) 94 78 92 77 92 / 50 10 50 10 50 Galveston (GLS) 91 83 87 82 88 / 30 30 60 30 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 407 AM CDT Tue Aug 28 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-290915- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 407 AM CDT Tue Aug 28 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered showers and thunderstorms today may produce short-lived tropical funnels and waterspouts. Gusty winds and brief heavy rainfall are possible with any strong thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increasing chances for showers and thunderstorms through Labor Day Weekend with brief heavy downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Houston radar (KHGX), 54 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 lightning. Local standard time, as filed.
A lightning strike charred the attic of an apartment building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774269.